I was taken to er because my heart was racing, was admitted to a teaching hospital and they decided that was a side effect of the plaquenil and I was taken off of plaquenil. Also had a rheumotologist consult with a heart dr. I haven't had any more rapid heart beats since I've been off the plaquenil. I'm now on a high dose of steroids and will follow up with dr. in 5 weeks. Anybody had this problem?
I think it is spelled "chloroquine". It's an earlier-generation antimalarial, sometimes used when Plaquenil isn't tolerated. Eye concerns with it are MUCH greater than with Plaquenil, so it's not the #1 choice, to put it mildly. Vee
I just wanted to jump in and say that I have had an ER Dr. tell me at the beginning of this year that my heart racing might be due to the Plaquenil. I've been on it now for about 2 yrs., and have noticed there are some occasions where that will happen. This particular instance was one in which I had been taking some allergy medicine during that week (it was in the spring when everything started blooming all at once), and I wondered if it might have been due to that. But I was confused, cause the allergy medicine never did that to me ever before in the past, and I've had to take allergy medicine on and off for many years. So I wonder if it may have even been the combination of the allergy med and plaquenil?? Is hard to know for sure, but when I asked my Rheum. about it later, he said he'd never heard of the heart racing as a side effect.
Anyway... just wanted to mention about that. It still happens a lot actually.. my heart racing.. but these days I have been having a lot of problems w/anxiety, and had two major panic attacks in one week a few months ago. So I some days even wonder if Plaquenil is contributing to that?? I honestly wish I knew!
Hi yes, I am aware of the eye concerns with chloroquine and I am followed by an eye specialist. I no longer have itchiness since I have been off of Plaquenil, so far so good with this drug! I understand that some people can develop an allergy to a drug even if they have been on it for awhile...
I was in the ER for the first time since last winter w/racing heart about 2 months ago. I was majorly embarrassed but they were so nice about it. They said it was a combination of the medications I was on at the time... (ironically, none for lupus, just 2 new allergy meds)
It seems like one thing causes another doesn't it?